Hi my problem might seem trivel compared to some of yours but i feel as if i am going backwards 12 months on after a fall two operations

to remove blood clots seem to be getting better then my wife goes back to work and boom depression hits me really hard everyday is a struggle docs put me on sertraline 100mg makes me worse bad tummy cant sleep but worn out all the time pressure in my head feel like curling in a ball and going to sleep till it all goes away docs just try and up my tablets to 150mg also take 5 gabapentin just want to get of the tablets help

5 Replies

  • Hi, I am having similar problems, I am just coming up to 2 years since my illness and seem to be worse than 12 months ago, balance is shot and yet another cold has laid me low, the consultant said I'd be more susceptible to any bugs going round but this is ridiculous, just get over one and then another hits me, I'm longing for the warmer weather again, that was when I was at my best. Hope they sort out your medication, I'm in discussion over taking a statin for my cholesterol coz I can't exercise effectively and it's creeping up despite diet changes, life was so much easier before!!!!! How I feel for everyone with health issues. Sorry I can only lend an ear and my support to let you know you're not alone. Love Janet xxxxxx

  • So sorry eifion that you're struggling with depression. This is by no means a trivial problem, and although it can strike anyone, anytime it's almost guaranteed for those of us with a brain injury.

    I was given Sertraline after my haemorrhage by the neuropsychologist; the side effects didn't go away, as they should after a couple of months, so my GP changed them back to my previous antidepressant and I was restored quite quickly to 'sanity'.

    I have an appointment soon so have to go out but I just saw your post and wanted to reply before I go. I hope we can talk this evening ?

  • Hi again eifion. Can you tell me how long you've been taking the sertraline for ?

  • I was on a variety of medication when after my TBI and really suffered with deep depressions. It was a long time ago and the medications I took is probably obsolete now. They swapped my phenobarbitone for phenytoin sodium to suppress fitting because they said the phenobarb caused depression. I was on a host of other rubbish too, Librium, Tofranil, Chlorpromazine and Mogadon at nights; I was virtual zombie.

    I was also forever depressed and stopped taking all the medication on a whim. The deep depressions disappeared within a week - I haven't looked back since and the depression when it comes is nothing I can't handle.

    About 3 months after my GP found out what I'd done and wasn't best pleased, saying that I could come off them quickly - but, given the passage of time there was nothing he could suggest.

    Not saying you should do what I did - looking back 40 odd years I now think that action was foolhardy but its worth asking the doctors for a straight answer about the effects of what you take. [You might have to push that too].

    Perhaps a decent and sensible modification to your medication will help you no end.

    Good luck.

  • Hi 30 yrs after my accident i still have all the symptoms and more. I still remember the feeling of having gone from white knight to some-one hiding behind her coat tails, Since having the head injuries i have gone from being a scaffolder to a computer engineer and then to delivering pizza and kebabs relished every high and suffered every low and desperately at times seeking the next ladder to climb up on. The fact you are on here expressinng how you feel gives me hope that you only need to find a direction to go down for aslong as you reach out of the hole some-one will pull you through it. Failure is only practicing to get it right.

You may also like...